loading page

A Bad Suprise: Developing Pericardial Effusion Due to Nickel Allergy: A Case Report
  • +2
  • Muammer Karakayalı,
  • Hamdi Pusuroglu,
  • MEHMET ERTURK,
  • Ali Demir,
  • Emre Yılmaz
Muammer Karakayalı
Kars Harakani State Hospital
Author Profile
Hamdi Pusuroglu
Mehmet Akif Ersoy Thoracic and Cardiovascular Research and Education Hospital
Author Profile
MEHMET ERTURK
Mehmet Akif Ersoy Thoracic and Cardiovascular Research and Education Hospital
Author Profile
Ali Demir
Mehmet Akif Ersoy Thoracic and Cardiovascular Research and Education Hospital
Author Profile
Emre Yılmaz
Gorele Op. Dr. Ergun Ozdemir State Hospital
Author Profile

Abstract

Nickel allergy was detected in approximately 15% of the population. Despite this rate, very few patients developed symptoms related to nickel allergy after cardiac device insertion. In this case report, pericardial effusion due to nickel allergy that develops after the insertion of Atrial Septal Defect (ASD) device is described. The patient was discharged with ibuprofen. In some cases, dramatic conditions up to the tampon after effusion may develop. These patients responded to high-dose steroid; however, devastating side effects developed. However, more detailed and comprehensive advanced research is needed on this subject.